MAUDE Adverse Event Report: CORDIS CORPORATION SABER 2.5MM15CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 2.5MM15CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48002515X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.It is unknown if the device will be returned for testing and evaluation.
 
Event or Problem Description
As reported, a 2.5mm x 15cm x 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter did not reach 4 atmospheres (atm).Initially, during material evaluation on the table, ¿the doctor noted a presence of saline solution jet in the distal area of the device¿.There was no reported patient injury.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, a 2.5mm x 15cm x 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter did not reach four atmospheres (atm).Initially, during material evaluation on the table, ¿the doctor noted a presence of saline solution jet in the distal area of the device¿.There was no reported patient injury.The device was not returned for analysis.A product history record (phr) review of lot 82183358 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿pta/ptca system leakage¿ was not confirmed as the device was not returned for analysis.The exact cause cannot be determined.It is likely vessel characteristics, handling of the device and procedural factors contributed to the reported event.However, based on the information provided and without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.According to the instructions for use, which are not intended to mitigate risk, ¿preparation 1.Attach a 3-way stopcock to the inflation port, which is marked ¿balloon¿.2.Attach a partially filled syringe with heparinized saline to the stopcock, open the stopcock to the balloon and induce negative pressure.3.Hold the syringe and proximal end of the catheter above the distal end of the catheter, and hold the balloon vertically with the balloon tip pointing down.4.While maintaining negative pressure close the stopcock to the inflation port.Remove the syringe and purge the air.5.To ensure air contained in the balloon and inflation lumen is removed, apply negative pressure twice as instructed and repeat steps 2-4.6.Without twisting, slide the forming tube off the balloon.7.Prepare an angioplasty inflation system with a 50% solution of contrast medium in sterile saline or similar solution.8.Purge the air from the inflation device.9.Connect the inflation device to the 3-way stopcock that is connected to the catheter inflation port, open the stopcock to the catheter and slowly fill the inflation lumen and the balloon will slowly fill with diluted contrast medium.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process.Therefore, no corrective or preventive action will be taken at this time.
 
Additional Manufacturer Narrative
Product received on 21-jan-2021.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, a 2.5mm x 15cm x 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter did not reach four atmospheres (atm).Initially, during material evaluation on the table, ¿the doctor noted a presence of saline solution jet in the distal area of the device¿.There was no reported patient injury.One product was returned for analysis.One non-sterile saber 2.5mm x 15cm 150 balloon catheter was received for analysis coiled inside a plastic bag.Per visual analysis, the balloon had been previously inflated.No anomalies could be observed at the naked eye.Functional test was intended to be performed on the unit.A syringe filled with water was attached to the inflation lumen and pressure was applied.However, a leakage was observed in the unit on the proximal section of the balloon area.Per microscopic analysis, sem analysis was performed to the received balloon unit to identify the possible root cause of the leakage condition on the balloon with the following results: results showed that the balloon leakage was caused by a rupture on the balloon surface.The external surface of the balloon presented evidence of abrasions and scratch marks near the balloon rupture.This type of damage is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage.Likely, the same factors that caused the observed abrasions and scratch marks on the balloon outer surface could have led to the rupture condition found on the received balloon.The internal surface of the balloon did not present evidence of damages on the surrounding areas of the rupture.It seems the balloon material near the rupture was torn either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.No other anomalies were found during the analysis.A product history record (phr) review of lot 82183358 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿pta/ptca system leakage¿ was confirmed during device analysis.The exact cause cannot be determined.A leakage was confirmed through analysis of the returned device as a rupture was noted on the balloon surface.The outer surface of the balloon presented evidence of abrasions and scratch marks.It is likely vessel characteristics may have contributed to the reported event as evidenced by device analysis.The balloon material near the rupture, appears to have been torn either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.According to the instructions for use, which are not intended to mitigate risk, ¿preparation 1.Attach a 3-way stopcock to the inflation port, which is marked ¿balloon¿.2.Attach a partially filled syringe with heparinized saline to the stopcock, open the stopcock to the balloon and induce negative pressure.3.Hold the syringe and proximal end of the catheter above the distal end of the catheter, and hold the balloon vertically with the balloon tip pointing down.4.While maintaining negative pressure close the stopcock to the inflation port.Remove the syringe and purge the air.5.To ensure air contained in the balloon and inflation lumen is removed, apply negative pressure twice as instructed and repeat steps 2-4.6.Without twisting, slide the forming tube off the balloon.7.Prepare an angioplasty inflation system with a 50% solution of contrast medium in sterile saline or similar solution.8.Purge the air from the inflation device.9.Connect the inflation device to the 3-way stopcock that is connected to the catheter inflation port, open the stopcock to the catheter and slowly fill the inflation lumen and the balloon will slowly fill with diluted contrast medium.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER 2.5MM15CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key10896801
Report Number9616099-2020-04082
Device Sequence Number16867645
Product Code LIT
UDI-Device Identifier20705032069066
UDI-Public20705032069066
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number48002515X
Device Catalogue Number48002515X
Device Lot Number82183358
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/10/2020
Supplement Date Received by Manufacturer12/04/2020
01/21/2021
02/23/2021
Initial Report FDA Received Date11/24/2020
Supplement Report FDA Received Date12/09/2020
02/16/2021
03/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1